MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1336-03-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: lasso nav catheter (model# unknown lot# unknown); carto 3 system (model# unknown serial# unknown).(b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a pulmonary vein isolation (pvi) ablation procedure for atrial fibrillation with a thermocool® smarttouch® uni-directional navigation catheter and suffered a cardiac tamponade requiring pericardiocentesis.Pre-procedure, it was noted that patient had a small, pre-existing pericardial effusion.While ablating in the left atrium near the right pulmonary veins, the patient became hypotensive.The small pre-existing effusion had grown significantly larger and a tamponade was confirmed via intracardiac echocardiogram.A pericardiocentesis was performed and yielded an unknown amount of fluid.The patient was reported to be in stable condition following the pericardiocentesis.Remainder of procedure was aborted.The patient was under observation at the time this complaint was report to biosense webster inc.(bwi).There is no information regarding extended hospitalization or patient outcome.There were no patient factors cited that may have contributed to the adverse event.Physician did not provide a causality opinion.However, it was noted that there was no evidence that it was caused by any bwi products.Transseptal puncture was performed with an unspecified needle.The patient received anticoagulant during the procedure with activated clotting times maintained in an unknown range.The smarttouch catheter was in close proximity to the lasso nav catheter.The smarttouch catheter was zeroed after the initial warm-up phase, post-connection to the carto 3 piu.Carto 3 system did not indicate to re-zero the catheter.There were no errors reported on any bwi equipment during the procedure.

Brand Name
THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6151214
Report Number9673241-2016-00842
Device Sequence Number708813
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public(01)10846835009019(11)160803(17)170731(10)17531106M
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberD-1336-03-S
Device Catalogue NumberD133603
Device Lot Number17531106M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;